ETHICON INC. SFX SPI PDS+ UNI VIO 18IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B411 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Purulent Discharge (1812); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Fluid Discharge (2686)
| Date of Event |
06/21/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an procedure on a knee prostheses and a barbed suture was used.Post-op, 5 days after surgery, it begins to drain fluid from the wound (which is normal), but in this case a lot of fluid and tissue has come out, it seemed infected.A few weeks ago a blue liquid came out.The patient did not require a revision surgery or removal of hardware, however, it required draining.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 ¿g/m a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: related events reported via 2210968-2023-06102, 2210968-2023-06104 and 2210968-2023-06105.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Women, 62 years old, bmi 82 date of index surgical procedure? (b)(6) 2023 the diagnosis and indication for the index surgical procedure? total hip replacement what was the initial approach for the index surgical procedure? (open, laparoscopic or other) open on what tissue was each suture used? fascia with symmetric, intradermal with spiral what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal were all 4 sutures used on this one patient? no the event states ¿stratafix test¿.What does test refer to? please explain.Trial of stratafix for the stratafix symmetric, was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes for the stratafix symmetric, were two reverse stitches performed across the incision prior to closure? yes for the stratafix spiral, was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes for the stratafix spiral, was at least one reverse stitch performed prior to closure? yes please describe the manifestations of the reported infection (location, severity, appearance, systemic or local infection).Is not an infection.Its adverse reaction please provide the onset date/time of infection from the initial surgical procedure.14 days were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? yes were cultures performed? if so, please provide the results.Yes, from the secretion of the wound how much and what type of drainage is present in this wound? clean, sterile, bluish liquid is it known what the blue liquid was that had come out a few weeks earlier? please describe and provide date if known.No please describe any medical intervention performed including medication name and results.Analgesics, antibiotics and anticoagulants please describe surgical intervention required for this suture event including dates and results.Was drainage performed on the knee? no.It was a hip replacement did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no were any pre-op cleansing procedures changed recently? if yes, please describe.No other relevant patient history/concomitant medications? no what is the physician¿s opinion as to the etiology of or contributing factors to this event? allergy to material, probably triclosan what is the patient's current status? in remission if applicable, will product be returned? if so, please provide the return date and tracking information.No attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This complaint was initially reported as 4 sutures: quantity 3 of product code sxpp1a400, lot slmdar quantity 1 of product code sxpp1b411, lot skbclx the additional information stated that all 4 sutures were not used on this patient.Please provide the following: please provide the quantity and product code/lot of each suture used on this patient.Are there any other additional patient event(s)? if yes, have these events been reported to ethicon? please provide pc numbers if there are additional patient events that occurred and have not been reported, please create a pc for each additional patient and provide the new pc numbers.The patient¿s bmi was reported as 82.Is this correct? note: related events reported via 2210968-2023-06102, 2210968-2023-06103, 2210968-2023-06104 and 2210968-2023-06105 corrected information: h6 health effect - clinical code, h6 health effect - impact code.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: hip prosthesis surgery, performed on june 16.It was a product test where stratafix symmetrical and spiral were used.14 days later a clean, sterile and bluish liquid was observed.Doctor tells me that he request culture, i will send it within these days.